Jump to content
CrazyBoards.org

Recommended Posts

Me and my pdoc have been talking about me trying Wellbutrin to help with the negative symptoms i have (low motivation/energy) because it is somewhat of a stimulant.

But i've read that wellbutrin inhances dopamine and for schizophrenics who supposedly already have an excess of dopamine, i don't know....would this be a wise idea? It seems like taking a drug like this would increase positive symptoms. Has anyone ever tried it? What effects (good or bad) did you get from it?

Also, what about a drug like Ritalin or Adderall. Would these be even worse than wellbutrin?

thanks

Link to comment
Share on other sites

Guest Guest

I don't know about Welbutrin but DO NOT take Adderall or anything like it if you have psychosis.

If you look at the drug info it even says that. I took Adderall and just five days of it landed me in the hospital with the worst psychosis of my life. (I'm schizoaffective.)

Link to comment
Share on other sites

Not everything that increases dopamine can make you more sick. Not all people react badly to stimulants (especially when taken together with an antipsychotic).

http://www.ncbi.nlm.nih.gov/entrez/query.f...l=pubmed_docsum

Two antipsychotics (sulpiride and Abilify) actually have both pro- and anti-dopamine properties (first increases dopamine release by blocking negative feedback through autoreceptor, the second works oppositely - it stimulates dopamine autoreceptors to block dopamine release).

Link to comment
Share on other sites

  • 2 weeks later...

Me and my pdoc have been talking about me trying Wellbutrin to help with the negative symptoms i have (low motivation/energy) because it is somewhat of a stimulant.

But i've read that wellbutrin inhances dopamine and for schizophrenics who supposedly already have an excess of dopamine, i don't know....would this be a wise idea? It seems like taking a drug like this would increase positive symptoms. Has anyone ever tried it? What effects (good or bad) did you get from it?

Also, what about a drug like Ritalin or Adderall. Would these be even worse than wellbutrin?

thanks

Hell no!!! Take some ritalin! But be careful... Watch your mind.

Ritalin actually helps with my positive symptoms be cause I actually do things when I am on it. The crazies come into my mind when there is emptyness in my head that needs to be filled, a poverty of thought. I am so outgoing and have turned myself into an outgoing person. We schizophrenics think we are useless, cause we don't have friends and just have time to suffer, but there is a fine line between schizo and genuis! If you can get rid of your negative symptoms all that free time on your hands turns into an enourmous treasure. And I am glad my schizophrenia prevented me from getting involved in all kinds of stupid drama, now that I realize how stupid it is.

And I get crazy every once in a while, but I don't let it fool me, and poof it goes away, I won't let the delusions trick me into a mental hospital anymore. Fight your ego, that is always what the delusions go after, the delusions know ego is our weakness.

By now I see normal people as kind of delusional, thinking money will cure their problems and stuff, reading gossip magazines and projecting their flaws on others.

Link to comment
Share on other sites

I have made a simular thread under stimulants awhile ago...I care about the cognitive stuff like concentration because makes my life hard.

Im on 30 mg abilify.

I appreciate every feedback u have about stimulants and schizophrenia.

Thx

Link to comment
Share on other sites

I have made a simular thread under stimulants awhile ago...I care about the cognitive stuff like concentration because makes my life hard.

Im on 30 mg abilify.

I appreciate every feedback u have about stimulants and schizophrenia.

Thx

Abilify is probably the best option for treating the negative symptoms of sz. I take it and it works well for me.

Link to comment
Share on other sites

Blackbunny,

I just posted this under another thread....and with apologies to everyone I think it warrants repeating. Chimpmaster's comments, from our experience, sounds right on target. My dd had to come off Abillify (10 mg a day) because it was "too" activating. It actually pushed her stable moods into instability with more of a swing towards mania (not a good thing). Trust me, she wasn't sleeping and was very restless among other things. She loves the mania because she is happy - happy - happy but too much of anything isn't good, kwim? However, I could see this as very beneficial for someone with negative symptoms and who is not experiencing mood issues. Good luck!

DMF

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...